Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having inner thigh pain with blisters. Used tea tree oil. No improvement. What to do?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
I am 21 yo female, weigh 310#. My general health is very good except I have terrible inner thigh acne type blisters. I shower daily, use tea tree oil daily on the affected area but the boils keep reappearing and leave terrible deep purple pitted scars. These spots are starting to appear under my arms and under my breasts. Am desparate to try and treat these. I XXXXXXX not have insurance or very much income so I haven't consulted a doctor. What to do????
Posted Sun, 20 Oct 2013 in Skin Rash
Answered by Dr. Michelle Gibson James 45 minutes later
Brief Answer:
intertrigo with secondary infection

Detailed Answer:
Hi, thanks for using healthcare magic

The fact that the lesions occur between the thighs, under the breasts and in the armpits suggest that it might be related to intertrigo.

Intertrigo is inflammation in the folds of the body (the thighs, armpits and under the breast in women) . The skin becomes inflamed as a result of friction which is then worsened by moisture and heat.
This dermatitis can then be secondarily infected by bacterial or fungal infections which seems to be the case for you.

The treatment involves taking steps first the eliminate the heat, friction and moisture.
(1) the use of air conditioning, absorbent powders, exposure of the skin folds when possible
(2)avoid tight and occlusive clothing
(3)separate the skin folds with cotton or linen cloths
(4)protective barrier creams might reduce further problems and allow healing to occur, this would include creams such as desitin, zinc oxide, triple paste
(5) since there is secondary infection , you also need to consider the application of a topical antibiotic (neosporin, fucidin, erythromycin, bactroban) and anti fungal agent (miconazole , clotrimazole)
(6)short use of a topical steroid to reduce the inflammatory response- for 4 to 5 days.

If treatment does not resolve with topical treatment then oral medication may be needed.

I hope this helps,feel free to ask any additional questions
Above answer was peer-reviewed by
Follow-up: Having inner thigh pain with blisters. Used tea tree oil. No improvement. What to do? 13 minutes later
Is there any complication from hormonal unbalance to this condition, i.e. since I haven't had periods regularly. I will take your advice which seems sound. A friend recommended sulpher soap, is this something you know about? Thank you for your assistance.
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
hormonal changes would cause the period problem

Detailed Answer:

The sulphur soap would help because it has antibacterial properties so it would help with the infection. It would have to used in conjunction with keeping the area cool and dry, the barrier creams and topical creams.

In terms of a hormonal causes, it is not thought to be hormonal but your irregular periods may be.

Irregular periods can be related to any of the following: (1) inadequate diet
(2) extreme physical activity
(3) physical or emotional stress
(4) high levels of a hormone called prolactin
(5) abnormal level of thyroid hormone
(6) polycystic ovarian syndrome

In polycystic ovarian syndrome there is a history of irregular periods. It is diagnosed if a woman has 2 out of the following: (1) cysts on the ovaries as seen on ultrasound (2) irregular or delayed periods (3) sign and symptoms of increased level of male hormones. Females normally have a small amount. There maybe acne, hair on the chest or face. Blood tests check the hormone levels.

Please feel free to contact with any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor